My experience on Paxil

SadGirl

Member
So I just started taking Paxil today...I took 40 mg. I feel really nauseous and outta it and weird...so...that's my experience so far....I hope this stuff works...
 

foghlaim

Member
Sad Girl, it's hard when starting out on a med.. i can empathise with the sick feeling and being outta of it.. it does pass tho.. give it time.. ok.
hopefully you will start to feel better soon..:)

nsa
 

David Baxter PhD

Late Founder
SadGirl - are you taking that medication under prescription? And were you instructed to start at 40 mg?
 

Retired

Member
If your doctor prescribed 40 mg as your starting dose, and if the nausea is unbearable, let the doctor know.

Paxil and other similar medications in the class of meds known as SSRI's (Selective Serotonin Reuptake Inhibitors) are known to cause some people to experience nausea, particularly during the first couple of weeks.

In most people the nausea subsides, as the body becomes acclimated to the new medication, however your doctor may have some strategies to help.

Do you have a plan in place to report back to your doctor to talk about your progress with your new medication?

One caveat: Having started your medication and after several days do not suddenly stop taking Paxil without discussing how to withdraw the medication with your doctor. A pharmacological property of Paxil is that it has a short biologic half life, meaning it builds up in the bloodstream quickly {a good thing} but that benefit is traded off by requiring gradual tapering of the medication if it has to be stopped. Failure to taper can result in unpleasant withdrawal side effects. These withdrawal side effects can be generally avoided when the doctor's recommended tapering schedule is followed.
 

SadGirl

Member
David Baxter said:
SadGirl - are you taking that medication under prescription? And were you instructed to start at 40 mg?

nope and nope....im also extremely sleepy all day, maybe i should just take 20 mg....I hope starting at 40 doesnt mess it all up...
 

ThatLady

Member
SadGirl, you really shouldn't be taking ANY medication without a prescription, regardless of the dose you're taking. That's not safe. Medications are not to be taken lightly. They can have very serious side-effects and it requires a doctor's expertise to decide what medication is right for what individual. You're playing with fire here, SadGirl.
 

Halo

Member
Sadgirl

I think that I tend to agree with TL about not taking medications without a prescription and the advice of a doctor. I know that it might be scary to approach your doctor and discuss the issue of medication with him/her but it is for your own safety. Many people think that all medications work alike and as many of us here have found out, they don't. Just because they are good for one person and they work doesn't necessarily mean that they are going to work or be good for another. I would strongly urge you to go and see your doctor and explain the situation and that you feel medication is needed.

Take care and keep us posted.
 

David Baxter PhD

Late Founder
I would also caution you, SadGirl, that, of all the SSRIs, Paxil is probably one of the most likely to cause adverse side-effects and intolerable discontinuation effects. One of the dangers of self-prescribing is that you simply do not know enough about the medications or how they may interact with your medical history and status or other medications, even non-prescription medications, that you may be taking.

You are playing a very dangerous game here, SadGirl. These are not aspirins or cold remedies... these are psychotropic medications. Be warned that you could very easily end up worse off than you are now and that medications like this, if not taken under a doctor's care, can in some cases be life-threatening.
 
Also, you might not even be taking what you think you're taking, depending on where you got the Paxil. If you got it without a prescription it could be old, it could be less strength than what it says, more strength, or even something different. It could be laced with some other drug. You never know.

Very, very dangerous to be doing this. There's a reason why it is a prescription drug. Because it needs to be taken under a doctor's care so the doctor can monitor the effect it has on you and the interactions it will have with other things you might be doing or taking.

Go see your doctor.
 

Retired

Member
SadGirl,

If you feel you require assistance to overcome a current difficulty in your life or if you are feeling depressed, you need to consult a competent mental health specialist.

Tinkering with your brain chemistry can lead to disastrous results because prescription psychotropic medications are very powerful and need to be managed by a physician who is familiar with your medical and medication history, and who has clinical experience in working with these medications.

I concur with the advice of everyone who has written to you in this discussion to stop taking the pills you started, call a local mental health facility, a local hospital emergency department or a local crisis center.

These people are eager to help and will not judge you, so please get in touch with people in your community who are equipped to help you in this difficult time.
 

Latest posts

Top